Alert archive / Texas / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 80, NWS Lubbock, TX

June 18, 2014Bailey County, Lamb County, Parmer County, Texas

NWS Lubbock, TX issued this severe thunderstorm warning at Jun 18, 2014, 2:25 PM CDT for Bailey County, Lamb County, Parmer County, Texas. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 18, 2014, 2:25 PM CDT (19:25 UTC)
Expired
Jun 18, 2014, 3:00 PM CDT
In force
35 min
Issued by
NWS Lubbock, TX
Area
Storm-based polygon
Hail
1.5 in
Wind
60.0 mph

Counties Bailey County, TX, Lamb County, TX, Parmer County, TX

The radar

The Cannon AFB radar (KFDX), 100 km from the middle of the area, began a volume at 19:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 12:00Z, 7.4 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 12:00Z on 2014-06-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 12:00Z on 2014-06-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -78 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2946 m above ground
0-6 km bulk shear
10 kt
0-1 km storm-relative helicity
-78 m²/s²
0-3 km storm-relative helicity
24 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lubbock, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 18, 12:35 PM CDT, 1 hour 50 minutes earlier.

Area forecast discussion, Jun 18, 12:35 PM CDT, 1 hour 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LUBBOCK TX
1235 PM CDT WED JUN 18 2014

.UPDATE...
SCATTERED THUNDERSTORMS LOOK TO BE ON DECK BY LATE AFTERNOON INTO
THE EVENING HOURS...WITH INITIATION OCCURRING ON THE CAPROCK.
WATER VAPOR IMAGERY SHOWS A SHORTWAVE IMPULSE PUSHING INTO
CENTRAL-EASTERN NEW MEXICO. ADDITIONALLY...ANOTHER WAVE CAN BE
SEEN MOVING INTO EASTERN ARIZONA...POSSIBLY ENHANCING THE LEAD
WAVE OR PROVIDING FOR A SECOND ROUND OF STORM GENERATION. SURFACE
ANALYSIS SHOWS DEWPOINTS REMAINING IN THE 60S ALL THE WAY BACK TO
THE NEW MEXICO STATE LINE AS TEMPERATURES WARM INTO THE LOW-MID
80S UNDERNEATH SCATTERED TO BROKEN CLOUD COVER. LARGE HAIL TO THE
SIZE OF GOLF BALLS ALONG WITH WIND GUSTS UPWARDS OF 65 MPH WILL BE
POSSIBLE WITH ANY STORMS THAT DEVELOP. HEAVY RAINFALL AND
LOCALIZED FLOODING WILL ALSO BE A CONCERN WITH THE CONTINUED PLUME
OF DEEP LEVEL MOISTURE IN PLACE.

&&

.AVIATION...
PREVAILING VFR CONDITIONS EXPECTED THROUGH THE PERIOD WITH BREEZY
SOUTHERLY WINDS. SCATTERED THUNDERSTORMS LOOK TO DEVELOP ON THE
CAPROCK LATE THIS AFTERNOON AND THIS EVENING...SO HAVE
TRANSITIONED PROB30 AT KLBB TO A TEMPO HEADLINE FROM 23-03Z. NOT
AS CONFIDENT IN STORMS IMPACTING KCDS...SO HAVE LEFT MENTION OUT
OF THE FORECAST AT THIS TIME. LOW LEVEL JET SHOULD CRANK UP THIS
EVENING KEEPING WINDS BREEZY...BUT SHOULD SEE CONDITIONS BECOME
LESS GUSTY BY EARLY THURSDAY MORNING AS PERHAPS A FEW LOW CLOUDS
ATTEMPT TO EASE IN NEAR THE TERMINALS.

&&

PREV DISCUSSION... /ISSUED 408 AM CDT WED JUN 18 2014/

SHORT TERM...
SCATTERED SHOWER AND T-STORM ACTIVITY CONTINUES ACROSS THE FAR SW TX
PANHANDLE AND WRN SPLNS EARLY WED MORNING...SUSTAINED BY A 30-40 KT
LLJ AND A RIBBON OF WEAK MID-LVL ASCENT RUNNING FROM AZ NEWD INTO
THE SRN PLAINS. WE EXPECT THIS ACTIVITY TO GRADUALLY WANE THROUGH
THE MORNING...BUT MAY NOT DIE OFF COMPLETELY ACROSS OUR NORTHERN
ZONES FOR A FEW MORE HOURS.

THE CWA WILL REMAIN IN A DEEP MOISTURE REGIME TODAY WITH PWATS
PROGGED TO RANGE FROM ABOUT AN INCH IN THE FAR SW TX PANHANDLE TO
1.5 INCHES IN THE ROLLING PLAINS. ALOFT...IT APPEARS THAT A WEAK
DISTURBANCE OR TWO WILL TRACK AROUND THE SRN FLANK OF A SLOW-MOVING
UPPER LOW OVER THE NRN ROCKIES...PASSING ACROSS ERN NM AND WTX WITHIN A
BELT OF MODERATE SWERLY FLOW. GUIDANCE SUGGESTS THAT THE CWA WILL
SEE WEAK HEIGHT FALLS THROUGH THE COURSE OF THE DAY...BUT IT IS
DIFFICULT TO PIN DOWN A PERIOD OF ENHANCED LIFT. THERE SHOULD BE AT
LEAST A WEAK LOW-LVL FOCUSING MECHANISM IN THE FORM OF A SFC TROUGH
AND DIFFUSE DRYLINE IN THE VICINITY OF THE STATE LINE. WITH TEMPS
RISING INTO THE LOWER 90S...PERHAPS A FEW DEGREES COOLER THAN
TUES...THE CAP SHOULD ERODE SUFFICIENTLY BY LATE AFTERNOON FOR
SCATTERED T-STORM DEVELOPMENT. THE ACTIVITY SHOULD BE FOCUSED ACROSS
WRN AREAS AT FIRST...THEN SPREAD AND EXPAND NEWD THROUGH THE
EVENING. MLCAPE VALUES IN THE 1500 TO 2500 J/KG BALLPARK AND 0-6 KM DEEP
LAYER SHEAR AROUND 30 TO 40 KTS...A INCREASE FROM YSTDY...SHOULD
SUPPORT SOME VIGOROUS UPDRAFTS AND STORM ORGANIZATION...BRINGING A
SEVERE WEATHER THREAT...INCLUDING LOCALLY HEAVY RAINFALL GIVEN THE
RELATIVELY MOIST TROPOSPHERE. ONCE AGAIN...THE LOW-LEVEL JET KICKING
IN TONIGHT MAY HELP SUSTAIN SOME CONVECTIVE ACTIVITY...PERHAPS A
LOOSELY ORGANIZED CONVECTIVE COMPLEX...WHICH MAY PROGRESS ACROSS OUR
NRN TIER OF COUNTIES AS INDICATED BY SOME GUIDANCE.

LONG TERM...
NOT A WHOLE LOT HAS CHANGED FOR THE LONG TERM FORECAST.
PRECIPITATION CHANCES APPEAR TO BE POSSIBLE JUST ABOUT ANY DAY BUT
ANY SPECIFIC DAY OF BETTER CHANCES IS HIGHLY UNCERTAIN. THIS IS
MOSTLY DUE TO THE WEAK FORCING ENVIRONMENT THAT WILL BE SEEN
THROUGH THE REST OF THIS WEEK. OVERALL LIFT WILL BE FAIRLY WEAK
THROUGH SATURDAY. LATEST MODEL RUNS ATTEMPT TO BUILD IN A RIDGE ON
FRIDAY WITH WEAK SUBSIDENCE SPREADING IN FROM THE WEST. GIVEN THE
COVERAGE OBSERVED THE PAST FEW DAYS...EVEN A SMALL BUILDING OF A
RIDGE MAY BE ENOUGH TO COMPLETELY QUELL ANY PRECIPITATION CHANCES.
FURTHERMORE...THE PREVALENT MID LEVEL MOISTURE PLUME WILL BEGIN TO
BEND SOUTHWARD AWAY FROM THE REGION ON FRIDAY AND SATURDAY.
PRECIPITABLE WATER VALUES WILL SLOWLY DECREASE THROUGH THE REST OF
THE WEEK.

A WEAKNESS BETWEEN TWO UPPER LEVEL RIDGES CONTINUES TO APPEAR IN
MODEL SOLUTIONS BEGINNING LATE FRIDAY AND LASTING THROUGH EARLY
SUNDAY. HOWEVER...LATEST SOLUTIONS FAVOR A MORE SOUTHERN TRACK
KEEPING MOST PRECIPITATION TO THE SOUTH AND EAST OF THE FA. THIS
IS FAR FROM CERTAIN AT THIS POINT GIVEN THE WEAK FLOW THAT WILL BE
IN PLACE. SEVERE CHANCES WILL BE LOW THROUGH THIS WEEK WITH A
NOTABLE WEAKENING IN DEEP LAYER SHEAR AFTER TODAY.

MODELS HAVE BEEN SHOWING A TRANSITION TO NORTHWESTERLY FLOW ALOFT
AND NOCTURNAL CONVECTION WITHIN THIS FLOW FOR SEVERAL DAYS NOW.
ALTHOUGH DETAILS ARE STILL SKETCHY AT THIS MOMENT THERE IS THE
POTENTIAL FOR SEVERAL NIGHTS OF CONVECTION AROUND MONDAY THROUGH
WEDNESDAY NEXT WEEK. CONVECTION MAY BE FURTHER AIDED BY A COLD
FRONT AROUND TUESDAY OF NEXT WEEK BUT CERTAINTY OF THIS IS EVEN
LESS THAN OF CONVECTION.

&&

.PRELIMINARY POINT TEMPS/POPS...
FRIONA        64  88  64  88  63 /  40  30  30  20  20
TULIA         66  88  65  88  65 /  40  30  30  20  20
PLAINVIEW     66  87  66  87  65 /  30  30  30  20  20
LEVELLAND     67  89  66  87  65 /  30  30  30  20  20
LUBBOCK       69  88  68  88  66 /  30  30  20  20  20
DENVER CITY   67  89  65  87  64 /  30  30  20  20  20
BROWNFIELD    68  89  66  87  64 /  30  30  20  20  20
CHILDRESS     71  91  71  91  69 /  20  30  20  20  20
SPUR          70  89  69  89  67 /  20  30  20  20  20
ASPERMONT     71  90  71  91  70 /  20  30  20  20  20

&&

.LUB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

31
Hazardous weather outlook, Jun 18, 11:17 AM CDT, 3 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LUBBOCK TX
1117 AM CDT WED JUN 18 2014

TXZ021>044-191630-
PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE-
FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING-
YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL-
1117 AM CDT WED JUN 18 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS
PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

CONVECTIVE

SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP LATER THIS
AFTERNOON...MAINLY ON THE CAPROCK. A FEW OF THESE STORMS COULD BE
SEVERE WITH DAMAGING WIND GUSTS UP TO 65 MPH...GOLF BALL SIZED
HAIL...AND LOCALIZED FLOODING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

A CHANCE OF ISOLATED TO SCATTERED THUNDERSTORMS ACROSS THE
HAZARDOUS OUTLOOK AREA...MAY OCCUR EVERY AFTERNOON AND EVENING
FROM THURSDAY THROUGH SATURDAY. ALTHOUGH WIDESPREAD SEVERE WEATHER
IS NOT EXPECTED...AN ISOLATED STRONG OR SEVERE THUNDERSTORM WILL
BE POSSIBLE. IN ADDITION...SLOW MOVING THUNDERSTORMS MAY BRING THE
THREAT FOR LOCALLY HEAVY RAIN.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUESTED LATE THIS AFTERNOON OR
EARLY THIS EVENING.

In the hours before

Special weather statement, Jun 18, 2:15 PM CDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
215 PM CDT WED JUN 18 2014

TXZ027-181930-
BAILEY-
215 PM CDT WED JUN 18 2014

...SIGNIFICANT WEATHER ADVISORY FOR BAILEY COUNTY...

AT 211 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 6 MILES SOUTH OF MULESHOE...MOVING NORTHEAST AT
20 MPH.

IN ADDITION...ONE HALF INCH DIAMETER HAIL...WINDS SPEEDS UP TO 40
MPH...AND BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THIS STORM.

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS
PASSED.

LAT...LON 3432 10278 3431 10278 3431 10262 3410 10262
      3403 10280 3419 10290
TIME...MOT...LOC 1914Z 244DEG 17KT 3415 10275

The office that day

Everything else NWS Lubbock, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 17, 7:33 PM CDTSpecial Weather StatementLUBTerry27 min
Jun 17, 7:37 PM CDTSevere Thunderstorm WarningLUBTerry, Yoakum38 min
Jun 17, 8:15 PM CDTSevere Thunderstorm WarningLUBHockley, Terry45 min
Jun 17, 8:32 PM CDTSpecial Weather StatementLUBTerry28 min
Jun 17, 9:00 PM CDTSpecial Weather StatementLUBLubbock, Lynn, Terry30 min
Jun 17, 9:30 PM CDTSpecial Weather StatementLUBLynn30 min
Jun 17, 9:41 PM CDTSpecial Weather StatementLUBLubbock34 min
Jun 17, 10:00 PM CDTSpecial Weather StatementLUBLynn30 min
Jun 17, 10:15 PM CDTSpecial Weather StatementLUBLubbock30 min
Jun 17, 10:35 PM CDTSpecial Weather StatementLUBLynn25 min
Jun 17, 10:47 PM CDTSpecial Weather StatementLUBLubbock28 min
Jun 17, 11:01 PM CDTSpecial Weather StatementLUBLynn29 min
Jun 17, 11:37 PM CDTSpecial Weather StatementLUBCrosby38 min
Jun 18, 2:15 PM CDTSpecial Weather StatementLUBBailey15 min
Jun 18, 2:57 PM CDTSevere Thunderstorm WarningLUBBailey, Lamb, Parmer48 min
Jun 18, 3:21 PM CDTAreal Flood AdvisoryLUBBailey, Lamb99 min
Jun 18, 3:42 PM CDTSevere Thunderstorm WarningLUBBailey, Lamb48 min
Jun 18, 4:13 PM CDTSpecial Weather StatementLUBCochran17 min
Jun 18, 4:21 PM CDTSevere Thunderstorm WarningLUBCochran, Hockley24 min
Jun 18, 4:30 PM CDTSpecial Weather StatementLUBCastro30 min
Jun 18, 4:44 PM CDTSevere Thunderstorm WarningLUBCochran, Hockley46 min
Jun 18, 4:57 PM CDTAreal Flood AdvisoryLUBCochran93 min
Jun 18, 5:18 PM CDTSevere Thunderstorm WarningLUBHockley42 min
Jun 18, 5:42 PM CDTSevere Thunderstorm WarningLUBLamb33 min
Jun 18, 5:59 PM CDTSpecial Weather StatementLUBBriscoe31 min
Jun 18, 6:17 PM CDTSevere Thunderstorm WarningLUBBriscoe43 min
Jun 18, 6:33 PM CDTAreal Flood AdvisoryLUBBailey87 min
Jun 18, 6:43 PM CDTSpecial Weather StatementLUBLynn32 min
Jun 18, 6:54 PM CDTSpecial Weather StatementLUBHale36 min

Nearby

Severe Thunderstorm Warnings in Texas, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.